WIAS Preprint No. 147, (1995)

Limit theorems for deterministic Knudsen flows between two plates



Authors

  • Babovsky, Hans

2010 Mathematics Subject Classification

  • 76P05 60F99 82D05

Keywords

  • deterministic periodic reflection law, continuous velocity model, diffusion limit, Markov partition approach, discrete velocity models

Abstract

We investigate the model dynamics of a test particle which moves between two parallel plates and is refected at the walls according to some deterministic periodic refection law. For a particular continuous velocity model, a diffusion limit is derived using the Markov partition approach. It is shown that at least for a large class of discrete velocity models such a limit is not possible. Numerical aspects are discussed.

Appeared in

  • Math. Models Methods Appl. Sci., Vol. 6 (1996), pp. 503--520

Download Documents